Patient :So I've been on depo for a year and a half now. I haven't had any period in the past 6 months. Within the past month I've had it twice and the past week it's been unbearably heavy. I'm fairly active and eat healthy. I haven't missed a shot or anything.i went on depo because my period was irregular and because I had a cyst rupture. I don't know what's going on and it's a huge inconvenience and annoying.
Thanks for the query.
It is quite common that many women experience one or the other menstrual inconvenience while on depot or any hormonal preparation. Irregular bleeding, spotting , amennorhea or no cycles , cramps, heavy or light bleeding, bleeding between cycles are all common .But if the bleeding gets very heavy , passing clots and getting you tired due to heavy blood loss, it warrants an immediate follow up with your doctor.Kindly see the doctor soon , a course of hormonal supplements and medications to stop the bleeding may be needed immediately. A check on your thyroid, hemoglobin levels also is needed . Also, we need to rule out chances of pregnancy as well.
Hope this helped.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.